What happened to her face? Doctors' fears for actor after she ... trends now

What happened to her face? Doctors' fears for actor after she ... trends now
What happened to her face? Doctors' fears for actor Amy Schumer after she ... trends now

What happened to her face? Doctors' fears for actor Amy Schumer after she ... trends now

Doctors have flocked to social media to voice concerns about the health of comedian Amy Schumer’s, after a recent television appearence in which her face seemed unusually swollen and puffy.

The Life & Beth star, 42, appeared Wednesday as a guest on the Tonight Show with Jimmy Fallon

After her slot, a clip of her discussing her love for Taylor Swift and Beyonce made the rounds on TikTok and X, formerly known as Twitter, with doctors posing the question to the public, ‘What happened to Amy’s face?’

Doctors and viewers were quick to assume that Amy is taking a steroids like prednisone and dexamethosone, which are used to treat inflammation. 

Medical professionals also suggested that Amy could have an autoimmune condition like lupus or a hormone imbalance - which can also trigger swelling.

The actress has previously been open about her struggles with endometriosis, chronic pain, and Lyme disease, all of which could lead to steroid use and swelling in the face. 

The actor has admitted to using cheek fillers in the past - a treatment known to cause puffiness if performed badly.

Amy in June 2023 during an interview, with her face noticeably less swollen

Doctors and other medical experts voiced concerns over Amy Schumer's health, as her face appeared swollen in an interview with Jimmy Fallon (here) on Wednesday

Doctors and other medical experts voiced concerns over Amy Schumer's health, as her face appeared swollen in an interview with Jimmy Fallon (right) on Wednesday

The 42-year-old comedian was pictured arriving at the NBC television studios in New York on Wednesday

The 42-year-old comedian was pictured arriving at the NBC television studios in New York on Wednesday

Dr Jebra Faushay, a gender studies academic, wrote on X, formerly Twitter: 'I'm going to need all surgeons and doctors to weigh in here. Serious question, what happened to Amy's face? Is it normally this size?'

Sarah Absher, a registered nurse, replied: 'Honestly it looks like what is referred to as "moon face," a condition associated with long term steroid use.' 

Users pointed out the specific steroids prednisone and dexamethosone, which are used for conditions that cause inflammation, such as asthma, allergic reactions, inflammatory bowel disease, and migraines. 

These are different than anabolic steroids, which increase testosterone levels to enhance athletic performance. 

'Moon face' is a common side effect, which leads to the face becoming round, full, and puffy.  

Medications like prednisone are only meant to be taken for a few days at a time, as long-term use could cause adrenal insufficiency, also known as Addison's Disease. This causes the body to not make enough of the stress hormone cortisol. 

Lisa Clark, a nurse in Miami, also noted that Amy's swelling could be due to a cortisol imbalance. 

Even without taking steroids, a cortisol imbalance can occur due

read more from dailymail.....

NEXT No wonder you can't get an NHS dentist appointment! Outrage as taxpayer-funded ... trends now